Alert archive / Minnesota / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 65, NWS Twin Cities, MN

June 21, 20136 counties in Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 21, 2013, 2:08 AM CDT for 6 counties in Minnesota. It was in force for 67 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2013, 2:08 AM CDT (07:08 UTC)
Expired
Jun 21, 2013, 3:15 AM CDT
In force
67 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Kandiyohi County, MN, McLeod County, MN, Meeker County, MN, Renville County, MN, Stearns County, MN, Wright County, MN

The radar

The Minneapolis radar (KMPX), 113 km from the middle of the area, began a volume at 07:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 2:40 AM CDTTSTM WND DMGKingston, MNTREES DOWN.
Jun 21, 2:58 AM CDTTSTM WND DMGOlivia, MN1 TO 2 FOOT TREES DOWN
Jun 21, 3:06 AM CDTTSTM WND DMGBird Island, MNBIRD ISLAND GRAIN ELEVATOR SUSTAINED DAMAGE. NUMEROUS TREES DOWN AROUND TOWN.
Jun 21, 3:10 AM CDTTSTM WND GST 73Buffalo, MNMEASURED AT HOME WEATHER STATION
Jun 21, 3:12 AM CDTTSTM WND GST 611 Ssw Hutchinson, MNMEASURED AT THE HUTCHINSON AIRPORT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 8:53 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 7.1 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2013-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 84 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2013-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
84 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
2297 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

554 
WUUS53 KMPX 210708
SVRMPX
MNC067-085-093-129-145-171-210815-
/O.NEW.KMPX.SV.W.0065.130621T0708Z-130621T0815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
208 AM CDT FRI JUN 21 2013

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN KANDIYOHI COUNTY IN CENTRAL MINNESOTA...
  NORTHWESTERN MCLEOD COUNTY IN CENTRAL MINNESOTA...
  MEEKER COUNTY IN CENTRAL MINNESOTA...
  RENVILLE COUNTY IN CENTRAL MINNESOTA...
  SOUTHEASTERN STEARNS COUNTY IN CENTRAL MINNESOTA...
  WESTERN WRIGHT COUNTY IN CENTRAL MINNESOTA...

* UNTIL 315 AM CDT

* AT 205 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES SOUTH OF PAYNESVILLE TO 12 MILES SOUTHWEST
  OF PAYNESVILLE TO 10 MILES SOUTHWEST OF WILLMAR TO 11 MILES EAST OF
  MONTEVIDEO...AND MOVING SOUTHEAST AT 40 MPH.

  HAZARD...70 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  LITCHFIELD...OLIVIA...HUTCHINSON...BUFFALO...EDEN VALLEY...SVEA...
  ST NICHOLAS...PRINSBURG...BLOMKEST...ATWATER...MINNESOTA FALLS...
  WATKINS...GROVE CITY...LAKE LILLIAN...KIMBALL...SACRED HEART...
  THORPE...FAIRHAVEN...SOUTH HAVEN AND KINGSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD 
WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY 
AWAY FROM WINDOWS.

&&

LAT...LON 4489 9548 4489 9525 4493 9525 4495 9518
      4551 9454 4519 9381 4475 9448 4471 9456
      4472 9463 4469 9463 4455 9501 4467 9525
      4466 9529 4470 9532 4470 9538 4477 9548
TIME...MOT...LOC 0708Z 313DEG 36KT 4528 9465 4522 9484
          4498 9512 4495 9547

HAIL...<.75IN
WIND...70MPH

$$

BRB
1 follow-up statement
310 
WWUS53 KMPX 210742
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
242 AM CDT FRI JUN 21 2013

MNC067-085-093-129-145-171-210815-
/O.CON.KMPX.SV.W.0065.000000T0000Z-130621T0815Z/
KANDIYOHI MN-MCLEOD MN-MEEKER MN-RENVILLE MN-STEARNS MN-WRIGHT MN-
242 AM CDT FRI JUN 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
WRIGHT...SOUTHEASTERN STEARNS...RENVILLE...MEEKER...NORTHWESTERN
MCLEOD AND SOUTHERN KANDIYOHI COUNTIES UNTIL 315 AM CDT...

AT 237 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 15 MILES SOUTH OF ST CLOUD TO 12 MILES EAST OF
LITCHFIELD TO 15 MILES NORTHEAST OF OLIVIA TO 13 MILES NORTHWEST OF
OLIVIA...AND MOVING SOUTHEAST AT 55 MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
OLIVIA...HUTCHINSON...BUFFALO...CORVUSO...COKATO...DANUBE...CEDAR
MILLS...ANNANDALE...SMITH LAKE...HOWARD LAKE...BECHYN...MAPLE LAKE...
RASSAT...BIRD ISLAND...LAKESIDE...HECTOR AND BUFFALO LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD 
WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY 
AWAY FROM WINDOWS.

&&

LAT...LON 4489 9548 4489 9525 4493 9525 4497 9515
      4516 9495 4524 9458 4547 9451 4519 9381
      4475 9448 4472 9455 4472 9463 4469 9463
      4455 9501 4467 9525 4466 9529 4470 9532
      4470 9538 4477 9548
TIME...MOT...LOC 0742Z 294DEG 48KT 4532 9419 4510 9419
          4492 9471 4488 9511

HAIL...<.75IN
WIND...70MPH

$$

BRB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 12:09 AM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jun 21, 12:09 AM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1209 AM CDT FRI JUN 21 2013

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 419 PM CDT THU JUN 20 2013

MAIN CONCERN FOR THE SHORT TERM IS WHAT IS LOOKING MORE AND MORE
LIKELY TO BE A STRONG TO SEVERE MCS THAT WILL BE MOVING ACROSS THE
MPX AREA TONIGHT.

BEHIND THE MORNING CONVECTION...A DECENT WARM FRONT HAS DEVELOPED
ACROSS CENTRAL MN...STRETCHING FROM FERGUS FALLS OVER TOWARD MILLE
LACS. ANOTHER MORE N/S ORIENTED WARM FRONT/OUTFLOW FEATURE IS ALSO
BEARING ITSELF OUT NICELY ON KMPX AND TMSP ACROSS THE TWIN CITIES
METRO AREA. HAVE SEEN SOME DECENT MIXING OUT OF DEWPS SOUTHWEST OF
THESE BOUNDARIES...WHICH HAS ALLOWED TEMPS ACROSS SRN/WRN MN TO WARM
INTO THE UPPER 80S...WITH EVEN A FEW 90S MAKING AN APPEARANCE.

THE MAIN THING WE HAVE BEEN WATCHING THIS AFTERNOON IS WHETHER OR
NOT CONVECTION WOULD FIRE ALONG THESE WARM FRONT/OUTFLOW BOUNDARIES.
SPECIAL 18Z KMPX SOUNDING SHOWED A FAIR AMOUNT OF DRY AIR IN PLACE
TODAY...AND IT APPEARS THAT ENTRAINMENT OF DRY AIR HAS HELPED KEEP
STORMS FROM DEVELOPING OVER HERE. INSTEAD...EXPECT MORE ROBUST
STORMS TO INITIATE AROUND ABR THIS EVENING /IN REGION OF SVR WATCH
331/. IT IS THE STORMS THAT INITIATE IN THIS REGION THAT LOOK TO
CONGEAL INTO A SYSTEM THAT THEN COMES ROLLING ACROSS THE MPX AREA
TONIGHT.

AS FOR TONIGHT...AGREEMENT IN REFLECTIVITY FORECASTS AMONGST MODELS
IS REALLY QUITE REMARKABLE...LEADING TO THE HIGH CONFIDENCE IN A
STRONG TO SEVERE QLCS WITH BOWING SEGMENTS WORKING ACROSS THE MPX
AREA TONIGHT. ABOUT THE ONLY DIFFERENCE BETWEEN THE MODELS IS ONE OF
TIMING...BUT EVEN THERE...THE DIFFERENCES ON THE ORDER OF A COUPLE
OF HOURS. USING THE 15Z SREF TO GET A SENSE OF THE BACKGROUND
ENVIRONMENT FOR THIS SYSTEM...IT IS SHOWING THE PROBABILITY OF
MUCAPE EXCEEDING 2000 J/KG BEING NEARLY 100%...WHILE THE
PROBABILITY OF THE 0-1KM HELICITY EXCEEDING 100 M**2/S**2 IS UP
AROUND 70 PERCENT. ADD INTO THAT...THERE WILL BE A SRLY LLJ
INCREASING TO AROUND 40 KTS. WILL HAVE PLENTY OF INSTABILITY THROUGH
THE NIGHT TO SUPPORT DEEP CONVECTION AND THE LOW LEVEL SHEAR
SHOULD BE SUFFICIENT TO KEEP THE COLD POOLS FROM OUTRUNNING THE
CONVECTION...SO A LONG-LIVED QLCS IS EXPECTED. BIGGEST CONCERN WILL
BE WINDS...WITH THE POTENTIAL FOR SOME GUSTS IN EXCESS OF 70
MPH...ESPECIALLY OUT IN WRN MN. IN ADDITION...GIVEN THE 0-1KM SHEAR
EXPECTED OUT AHEAD OF A SYSTEM WITH BOWING SEGMENTS...CAN NOT RULE
OUT THE QUICK SPIN UP ON THE LEADING EDGE OF THE LINE AS WELL. GIVEN
ALL OF THE ABOVE...DID ADD A MENTION OF SVR TO THE GRIDS WITH
DAMAGING WINDS.

BESIDE THE SEVERE THREAT...PWAT AHEAD OF THE SYSTEM WILL BE
INCREASING TO AROUND 1.5 INCHES...SO THIS SYSTEM SHOULD ALSO PRODUCE
SOME HEAVY RAINS. FOR NOW...THIS LOOKS TO BE A PROGRESSIVE
SYSTEM...SO DID NOT ISSUE A FLASH FLOOD WATCH. EVEN SO CURRENT QPF
GRIDS HAVE VALUES APPROACHING 2 INCHES IN THE WEST TONIGHT...SO THE
HYDRO ASPECT OF THINGS WILL NEED TO BE WATCHED AS WELL.

FOR FRIDAY...THE BIG QUESTION IS HOW DO OUTFLOWS MODULATE THE SFC
PATTERN AND WARM FRONT POSITION. TONIGHT/S MCS LOOKS TO CLEAR WRN WI
FRIDAY MORNING...AND AFTER THAT...MAY BE A PROLONGED BREAK IN
CONVECTION AS ATMOSPHERE RECHARGES DURING THE DAY. CURRENT THINKING
BASED ON THE GFS/ECMWF/GEM ALONG WITH THE NMM/ARW IS THAT STORMS
FRIDAY AFTERNOON...MUCH LIKE TODAY WILL INITIATE OVER THE
DAKOTAS...THEN TRACK EAST TOWARD MN FRIDAY NIGHT. WITH THAT
SAID...MOST MODELS SHOW A WARM FRONT SETTING UP ACROSS SRN MN INTO
WRN WI. BY 00Z SAT...THE LLJ WILL BEGIN TO REORGANIZE ITSELF TO THE
SOUTH...WITH THE NOSE IF IT MOVING UP INTO MN. SO ALTHOUGH MOST
GUIDANCE KEEP THE AREA DRY THROUGH FRIDAY AFTERNOON...THE PRESENCE
OF THE WARM FRONT ALONG WITH THE INCREASING LLJ RESULTED IN THE
CONTINUATION OF CHANCE POPS THROUGH THE AFTERNOON ON FRIDAY.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 419 PM CDT THU JUN 20 2013

AT THE START OF THE PERIOD FRIDAY NIGHT THE BROAD UPPER LEVEL WAVE
WILL BE LOCATED OVER THE HIGH PLAINS OF IDAHO AND MONTANA...WITH
SOUTHWEST FLOW ACROSS THE UPPER MIDWEST. THE SURFACE TROUGH WILL BE
ORIENTED FROM EASTERN COLORADO THROUGH THE MN/DAKOTA BORDER...WITH
SOUTHERLY WINDS BRINGING UP MOISTURE FROM THE GULF OD MEXICO. THIS
STAGNANT WEATHER PATTERN WILL LEAD TO SIGNIFICANT RAINFALL TOTALS
COME EARLY NEXT WEEK...WITH ADDITIONAL DETAILS FOUND IN THE HYDRO
SECTION OF THE AFD. IN ADDITION TO FLOODING RAINS...SEVERE WEATHER
WILL ALSO BE A THREAT.

AS ALLUDED TO IN YESTERDAYS AFD...INSTABILITY WILL NOT BE A PROBLEM
IN THE WARM SECTOR OF THE SURFACE LOW. PLUMES FROM THE SREF 20.09
DEVELOP AFTERNOON MLCAPE VALUES OF 3000-4000J/KG...WITH EFFECTIVE
SHEAR IN THE 25-35KT RANGE. ALSO...FORECAST SOUNDINGS FROM THE GFS
SHOW CONSISTENTLY SHOW 3000-4000 J/KG OF SBCAPE SOUTH OF THE WARM
FRONT THAT IS EXPECTED TO BE LAID OUT EAST/WEST ACROSS CENTRAL
MINNESOTA AND NORTHERN WISCONSIN. CONVERGENCE ALONG THIS FRONT WILL
BE THE FOCUS FOR AFTERNOON THUNDERSTORM DEVELOPMENT...AND THE VEERED
LOW LEVEL WIND PROFILES DIRECTLY ALONG THE BOUNDARY COULD SUPPORT AN
ISOLATED TORNADO. HOWEVER...THE MAIN THREAT WILL BE LARGE HAIL
DURING THE AFTERNOON...AND STRONG WINDS DURING THE EVENING/OVERNIGHT
HOURS AS THE STORMS GROW UPSCALE INTO A MCS.

BY EARLY NEXT WEEK A LONGWAVE TROUGH CURRENTLY IN THE GULF OF ALASKA
WILL TAKE THE PLACE OF THE AFOREMENTIONED SYSTEM...WHICH MEANS
LITTLE CHANGE IN THE ATMOSPHERIC CONDITIONS ACROSS THE MIDWEST. THE
SUBTROPICAL AIRMASS WILL REMAIN ACROSS THE REGION...WITH HIGH PWAT
VALUES AND WEAK STORM LAYER FLOW. IN SUMMATION...THE ACTIVE WEATHER
WILL CONTINUE INTO EARLY NEXT WEEK WITH INCREASING HYDRO CONCERNS IF
THE EXPECTED QPF VERIFIES.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1208 AM CDT FRI JUN 21 2013

THUNDERSTORMS ARE BEGINNING TO CONGEAL INTO A LINE JUST NORTHWEST
OF KAXN...STRETCHING FROM NEAR PARK RAPIDS TO ABERDEEN. THIS LINE
SHOULD BEGIN TO BOW SOUTHEAST VERY SOON AND PASS ACROSS THE TAF
SITES BY 12Z. THERE ARE SOME INDICATIONS THAT OTHER STORMS WILL
DEVELOP AHEAD OF THE BOW ACROSS SOUTH CENTRAL AND SOUTHEAST MN AND
SPREAD QUICKLY INTO WEST CENTRAL WI. THE STORMS WILL CONTAIN VERY
HEAVY RAIN AND GUSTY WINDS. SEVERE WIND GUSTS OF 50 KNOTS OR MORE
ARE NOT OUT OF THE QUESTION. CEILINGS WILL LIKELY DROP TO MVFR IN
AND BEHIND THE STORMS FOR A TIME WITH IFR VSBYS IN THE STORMS. THE
MVFR CEILINGS SHOULD HAVE LIFTED TO VFR BY LATE FRIDAY MORNING.
CONFIDENCE IS NOT HIGH ON TIMING IN THE NEXT WAVE OF SHOWERS AND
THUNDERSTORMS FRIDAY AFTERNOON...BUT ANOTHER BOW IS CERTAINLY
POSSIBLE.

KMSP...STILL EXPECT A LINE OF STORMS TO MOVE ACROSS THE AIRFIELD
IN THE 08Z-10Z TIME FRAME. WIND GUSTS COULD REACH OR EXCEED 50
KNOTS ON THE LEADING EDGE OF THE STORMS. SHOWERS AND MVFR CEILINGS
WILL OCCUR IN THE WAKE OF THE STORMS WITH THE CEILINGS LIFTING TO
VFR BY LATE MORNING. MORE STORMS MAY DEVELOP OVER FAR SOUTHERN MN
FRIDAY AFTERNOON...BUT CONFIDENCE IS NOT HIGH ON TIMING OR LOCATION.

/OUTLOOK FOR KMSP/

SAT...TSRA LIKELY. VFR OUTSIDE OF TSRA. WINDS SE 10 KTS
SUN...TSRA LIKELY. VFR OUTSIDE OF TSRA. WINDS SSW 10-15 KTS.
MON...CHC TSRA. VFR OUTSIDE OF TSRA. WINDS S 5-10KTS.

&&

.HYDROLOGY...
ISSUED AT 419 PM CDT THU JUN 20 2013

HYDROLOGY...SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS EXPECTED
THIS WEEKEND ARE LIKELY TO PRODUCE HIGH RAINFALL TOTALS ACROSS THE
AREA...AND POTENTIALLY LEAD TO LOCALIZED FLOODING PROBLEMS. THE
PRIMARY TIME OF CONCERN WILL BE OVERNIGHT TONIGHT...AND AGAIN
OVERNIGHT FRIDAY NIGHT. THE OVERALL SYNOPTIC PATTERN IS SUCH THAT
A STRONG LOW PRESSURE AREA ACROSS THE WESTERN CONUS...AND A HIGH
PRESSURE AREA ACROSS THE EASTERN CONUS...ARE EXPECTED TO MOVE VERY
LITTLE OVER THE NEXT FEW DAYS...WHICH MEANS WE WILL REMAIN IN A
FAVORABLE ENVIRONMENT FOR THUNDERSTORMS DEVELOPMENT EACH
AFTERNOON/NIGHT. THIS SETUP HAS ALREADY BEGUN TO OPEN THE DOOR FOR
GULF MOISTURE TO BEGIN STREAMING INTO THE UPPER MIDWEST. SURFACE
DEW POINT TEMPERATURES WILL CONTINUE TO RISE TO AROUND 70...AND
PRECIPITABLE WATER VALUES RISE TO BETWEEN 1.5 AND 2 INCHES BY
TOMORROW MORNING. IN ADDITION...STRONG MOISTURE TRANSPORT FROM THE
GULF WILL PEAK DURING THE OVERNIGHT HOURS TONIGHT...AND AGAIN
TOMORROW NIGHT...WHICH WILL AID IN DEVELOPING HEAVY RAINFALL
RATES. THIS MOIST AIR MASS WILL REMAIN OVER THE AREA FOR THE NEXT
SEVERAL DAYS...AND GIVEN THE ABUNDANT MOISTURE
AVAILABLE...EXTREMELY HEAVY RAINFALL RATES OF UP TO 3 INCHES PER
HOUR WILL BE POSSIBLE IN STRONG THUNDERSTORMS THAT TRAVERSE THE
AREA THROUGH THE WEEKEND. ANTECEDENT SOIL CONDITIONS ARE GENERALLY
MOIST GIVEN THE WET SPRING...WHICH ENHANCES THE POTENTIAL FOR
FLASH FLOODING. THROUGH NEXT WEEK...RAINFALL TOTALS COULD RANGE
FROM 3 TO 5 INCHES...WHICH WILL ALSO LEAD TO RISES ON MAIN STEM
RIVERS NEXT WEEK.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH UNTIL 7 AM CDT FRIDAY FOR MNZ041>044-047>050-
     054>058.

WI...NONE.
&&

SHORT TERM...MPG
LONG TERM...JRB
AVIATION...RAH
HYDROLOGY...SPD
Hazardous weather outlook, Jun 20, 8:08 PM CDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
808 PM CDT THU JUN 20 2013

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
211830-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
808 PM CDT THU JUN 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE
AREA TONIGHT. A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED
TO TRACK SOUTHEAST ACROSS THE OUTLOOK AREA DURING THE LATE EVENING
AND OVERNIGHT HOURS. THE MAIN SEVERE WEATHER THREAT IS FOR DAMAGING
STRAIGHT LINE WINDS WITH THE SECONDARY THREAT BEING LARGE HAIL.
HOWEVER...AN ISOLATED TORNADO CAN NOT BE RULED OUT...ESPECIALLY
ACROSS CENTRAL MINNESOTA. THE STORMS TONIGHT WILL CONTAIN VERY HEAVY
DOWNPOURS...WHICH COULD LEAD TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH
WEDNESDAY...MAINLY DURING THE EVENING AND NIGHTTIME HOURS.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS BOTH FRIDAY AND
SATURDAY FOR MUCH OF THE COVERAGE AREA. THE GREATEST HAZARDS WILL BE
HAIL IN EXCESS OF ONE INCH IN DIAMETER AND WINDS IN EXCESS OF 60
MPH. IN ADDITION...PERIODS OF HEAVY RAIN WILL BE POSSIBLE WHICH MAY
LEAD TO FLASH FLOODING AND SIGNIFICANT RISES ON AREA RIVERS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT AND AT
TIMES FRIDAY THROUGH SUNDAY.

RAH

In the hours before

Local storm report, Jun 20, 10:31 PM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1031 PM CDT THU JUN 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     HAIL             12 SW MORRIS            45.46N 96.08W
06/20/2013  M1.50 INCH       STEVENS            MN   TRAINED SPOTTER

1020 PM     TSTM WND GST     12 SW MORRIS            45.46N 96.08W
06/20/2013  M71.00 MPH       STEVENS            MN   TRAINED SPOTTER

            SOME SMALL TREE LIMBS DOWN

&&

FRANKS
Local storm report, Jun 21, 12:44 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1244 AM CDT FRI JUN 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     FLASH FLOOD      GLENWOOD                45.65N 95.38W
06/21/2013                   POPE               MN   LAW ENFORCEMENT

            SEVERAL ROADS UNDER WATER

&&

FRANKS
Local storm report, Jun 21, 12:59 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1259 AM CDT FRI JUN 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1234 AM     TSTM WND DMG     CHOKIO                  45.57N 96.17W
06/21/2013                   STEVENS            MN   LAW ENFORCEMENT

            APPLE TREES DOWN

1246 AM     TSTM WND GST     3 WSW MORRIS            45.57N 95.97W
06/21/2013  M68.00 MPH       STEVENS            MN   AWOS

            MEASURED AT MORRIS MUNICIPAL AIRPORT

1250 AM     FLASH FLOOD      MORRIS                  45.59N 95.91W
06/21/2013                   STEVENS            MN   LAW ENFORCEMENT

            A LOT OF STREET FLOODING

&&

FRANKS
Local storm report, Jun 21, 1:25 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
125 AM CDT FRI JUN 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     FLASH FLOOD      SAUK CENTRE             45.74N 94.96W
06/21/2013                   STEARNS            MN   LAW ENFORCEMENT

&&

FRANKS
Local storm report, Jun 21, 1:40 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
140 AM CDT FRI JUN 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0133 AM     TSTM WND GST     2 W BENSON              45.32N 95.65W
06/21/2013  M85 MPH          SWIFT              MN   AWOS

            MEASURED AT BENSON AIRPORT KBBB

&&

FRANKS
Local storm report, Jun 21, 1:42 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
142 AM CDT FRI JUN 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 AM     TSTM WND GST     2 E STARBUCK            45.62N 95.50W
06/21/2013  M65 MPH          POPE               MN   STORM CHASER

            CAR ROOF MOUNTED ANEMOMETER

&&

FRANKS

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 8:48 PM CDTSpecial Weather StatementMPXDouglas42 min
Jun 20, 8:54 PM CDTSevere Thunderstorm WarningMPXDouglas, Pope, Stearns, Todd66 min
Jun 20, 9:44 PM CDTSevere Thunderstorm WarningMPXStevens61 min
Jun 20, 9:50 PM CDTSevere Thunderstorm WarningMPXTodd25 min
Jun 20, 10:27 PM CDTFlash Flood WatchMPXBenton, Chippewa, Douglas, Kandiyohi, Lac qui Parle, Meeker and 7 more9 hr
Jun 20, 10:56 PM CDTSevere Thunderstorm WarningMPXLac qui Parle, Yellow Medicine64 min
Jun 20, 11:21 PM CDTSevere Thunderstorm WarningMPXPope54 min
Jun 20, 11:38 PM CDTFlash Flood WarningMPXPope, Stevens6 hr
Jun 21, 12:11 AM CDTSevere Thunderstorm WarningMPXPope64 min
Jun 21, 12:13 AM CDTSevere Thunderstorm WarningMPXBenton, Morrison47 min
Jun 21, 12:19 AM CDTFlash Flood WarningMPXPope6 hr
Jun 21, 12:20 AM CDTSevere Thunderstorm WarningMPXDouglas, Stevens55 min
Jun 21, 12:50 AM CDTFlash Flood WarningMPXStevens5 hr
Jun 21, 12:56 AM CDTSevere Thunderstorm WarningMPXLac qui Parle, Pope, Stevens, Swift64 min
Jun 21, 12:58 AM CDTFlash Flood WarningMPXDouglas, Pope, Stearns, Todd5 hr
Jun 21, 1:31 AM CDTTornado WarningMPXPope29 min
Jun 21, 1:37 AM CDTSevere Thunderstorm WarningMPXChippewa, Kandiyohi, Stearns, Swift53 min
Jun 21, 1:46 AM CDTFlash Flood WarningMPXPope, Stearns5 hr
Jun 21, 1:52 AM CDTSevere Thunderstorm WarningMPXLac qui Parle, Yellow Medicine53 min
Jun 21, 2:23 AM CDTSevere Thunderstorm WarningMPXBenton, Sherburne, Stearns, Wright67 min
Jun 21, 2:30 AM CDTSevere Thunderstorm WarningMPXChippewa, Kandiyohi45 min
Jun 21, 2:56 AM CDTSevere Thunderstorm WarningMPXCarver, Hennepin, McLeod, Wright64 min
Jun 21, 3:04 AM CDTSevere Thunderstorm WarningMPXAnoka, Isanti, Kanabec, Mille Lacs, Sherburne56 min
Jun 21, 3:14 AM CDTSevere Thunderstorm WarningMPXBrown, McLeod, Nicollet, Redwood, Renville, Sibley61 min
Jun 21, 3:33 AM CDTSevere Thunderstorm WarningMPXDakota, Ramsey, Scott, Washington57 min
Jun 21, 4:07 AM CDTSpecial Weather StatementMPXBlue Earth, Le Sueur, Rice, Steele, Waseca, Watonwan53 min
Jun 21, 4:25 AM CDTSevere Thunderstorm WarningMPXGoodhue, Rice65 min
Jun 21, 6:03 AM CDTAreal Flood WarningMPXDouglas, Pope, Stearns, Stevens, Todd6 hr
Jun 21, 6:25 AM CDTFlash Flood WarningMPXBlue Earth, Faribault, Freeborn, Martin, Waseca4 hr
Jun 21, 6:39 AM CDTFlash Flood WarningMPXFaribault, Freeborn4 hr
Jun 21, 7:58 AM CDTSpecial Weather StatementMPXFaribault32 min
Jun 21, 8:07 AM CDTSevere Thunderstorm WarningMPXFaribault, Martin38 min
Jun 21, 10:54 AM CDTRiver Flood WarningMPXTodd6 days
Jun 21, 3:16 PM CDTFlash Flood WatchMPXAnoka, Benton, Blue Earth, Brown, Carver, Chippewa and 36 more15 hr
Jun 21, 3:46 PM CDTSevere Thunderstorm WarningMPXLac qui Parle, Yellow Medicine59 min
Jun 21, 4:32 PM CDTSevere Thunderstorm WarningMPXLac qui Parle13 min
Jun 21, 4:43 PM CDTSevere Thunderstorm WarningMPXLac qui Parle, Yellow Medicine62 min
Jun 21, 4:50 PM CDTSevere Thunderstorm WarningMPXChippewa, Swift55 min
Jun 21, 5:01 PM CDTSevere Thunderstorm WarningMPXRedwood, Renville, Yellow Medicine59 min
Jun 21, 5:09 PM CDTSevere Thunderstorm WarningMPXDouglas, Pope, Stevens66 min
Jun 21, 5:20 PM CDTAreal Flood AdvisoryMPXDouglas, Pope, Stearns, Stevens, Todd6 hr
Jun 21, 5:33 PM CDTSevere Thunderstorm WarningMPXChippewa, Swift57 min
Jun 21, 5:38 PM CDTSevere Thunderstorm WarningMPXKandiyohi, Meeker, Stearns52 min
Jun 21, 5:39 PM CDTFlash Flood WarningMPXPope, Stevens6 hr
Jun 21, 5:57 PM CDTSevere Thunderstorm WarningMPXRedwood, Renville, Yellow Medicine63 min
Jun 21, 6:07 PM CDTSpecial Weather StatementMPXMorrison68 min
Jun 21, 6:17 PM CDTSpecial Weather StatementMPXMcLeod43 min
Jun 21, 6:24 PM CDTSpecial Weather StatementMPXAnoka, Carver, Chisago, Hennepin, Isanti, Ramsey and 3 more2 hr
Jun 21, 6:26 PM CDTSevere Thunderstorm WarningMPXMeeker, Stearns49 min
Jun 21, 6:52 PM CDTSevere Thunderstorm WarningMPXCarver, McLeod, Wright38 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.